MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA SHOULDER INSTRUMENTS; SHOULDER DISPOSABLE K-WIRE - Ø2.5 INSTRUMENT

MEDACTA INTERNATIONAL SA SHOULDER INSTRUMENTS; SHOULDER DISPOSABLE K-WIRE - Ø2.5 INSTRUMENT
Model Number 14.00002
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 22 april 2025 lot 2423167: (b)(4) items manufactured and released on 18-sept-2024.No anomalies found related to the problem.To date, no similar events have been reported on the same lot during the period of review.Considering the mat63104 (b)(4) this is the firts event reported of this type.Clinical evaluation performed by clinical affairs department after surgery it was observed that the k-wire was still in the patient body after the site closure.The incision was promptly reopened and the k-wire was removed.From the radiographic image, we don't know if anything may have been damaged due to the k-wire remained in the patient and subsequently removed.Based on the report, however, we don't believe there was any harm to the patient.
 
Event or Problem Description
The k-wire was observed in the patient body after the site closure at post-operative image.After the issue was discovered, the incision was promptly reopened and the k-wire was removed.The cause was unknown, but it was possible that it was pushed when drilling for central peg, the surgery was completed successfully.Delay time 1 hour, total surgery time 4 hours.

Brand Name
SHOULDER INSTRUMENTS
Common Device Name
SHOULDER DISPOSABLE K-WIRE - Ø2.5 INSTRUMENT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key22010869
Report Number3005180920-2025-00398
Device Sequence Number5192743
Product Code LXH
UDI-Device Identifier07630971259171
UDI-Public07630971259171
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number14.00002
Device Lot Number2423167
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2025
Initial Report FDA Received Date05/13/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age77 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceAsian